On the iterates of uni- and multidimensional operators


The problem of the convergence of the iterates of operators or of a sequence of operators is discussed in a general framework related to the fixed point theory, but with a permanent look towards the theory of linear approximation operators. The results are obtained for operators not necessarily linear. Some examples including the class of approximation operators defined by H. Brass are given.


Radu Precup
Department of Mathematics Babes-Bolyai University, Cluj-Napoca, Romania
Tiberiu Popoviciu Institute of Numerical Analysis, Romanian Academy


Bernstein type operator; contraction principle; Perov theorem.

Paper coordinates

R. Precup, On the iterates of uni-and multidimensional operators, Bulletin of the Transilvania University of Brasov Series III: Mathematics and Computer Science, 3(65) (2023) no. 2, pp. 143-152, https://doi.org/10.31926/but.mif.2023.


About this paper


Bulletin of the Transilvania University of Brasov

Publisher Name

Transilvania University Press

Print ISSN


Online ISSN


google scholar link

[1] Agratini, O., and Precup, R., Iterates of multidimensional operators via Perov theorem, Carpathian J. Math. 38 (2022), 539-546.
[2] Agratini, O., and Precup, R., Estimates related to the iterates of positive linear operators and their multidimensional analogues, submitted.
[3] Agratini, O., and Rus, I.A., Iterates of a class of discrete operators via contraction principle, Comment. Math. Univ. Carolinae 44 (2003), 555-563.
[4] Albu, M., Asupra convergentei iteratelor unor operatori liniari si marginiti, In ”Sem. Itin. Ec. Func. Aprox. Convex., Cluj-Napoca, 1979, pp 6-16.
[5] Brass, H., Eine verallgemeinerung der Bernsteinschen operatoren, Abh. Math. Sem. Univ. Hamburg 36 (1971), 111-122.
[6] Catinas, T., Iterates of a modified Bernstein type operator, J. Numer. Anal. Approx. Theory 48 (2019), no. 2, 144-147.
[7] Catinas, T., and Otrocol, D., Iterates of Bernstein type operators on a square with one curved side via contraction principle, Fixed Point Theory 14 (2013), 97-106.
[8] Cheney, E.W., and Sharma, A., On a generalization of Bernstein polynomials, Riv. Mat. Univ. Parma (2) 5 (1964), 77-84.
[9] Gavrea, I., and Ivan, M., On the iterates of positive linear operators preserving the affine functions, J. Math. Anal. Appl. 372 (2010), 366-368.
[10] Karlin, S., and Ziegler, Z., Iteration of positive approximation operators, J. Approx. Th. 3 (1970), 310-339.
[11] Kelisky, R.P., and Rivlin, T.J., Iterates of Bernstein polynomials, Pacific J. Math. 21 (1967), 511-520.
[12] Muhlbach, G., Uber das approximationsverhalten gewisser positiver linearer operatoren, Dissertation Technische Universitat Hannover, 1969.
[13] Paltanea, R., Optimal constant in approximation by Bernstein operators, J. Comput. Analysis Appl. 5 (2003), 195-235.
[14] Precup, R., Proprietati de alura si unele aplicatii ale lor, Ph.D. Thesis, Babes-Bolyai University, Cluj-Napoca, 1985.
[15] Rus, I.A., Iterates of Bernstein operators, via contraction principle, J. Math. Anal. Appl. 292 (2004), 259-261.
[16] Stancu, D.D., Asupra unei generalizari a polinoamelor lui Bernstein, Studia Univ. Babes-Bolyai Math. 14 (1969), no. 2, 31-46.


Related Posts